Open AccessThis article is
- freely available
Hypersensitivity Reactions to Nonsteroidal Anti-Inflammatory Drugs: An Update
Allergy and Immunology Department, Centro Médico Docente La Trinidad, Caracas, Venezuela
Dermatology Service, Centro Médico de Caracas, Caracas, Venezuela
* Author to whom correspondence should be addressed.
Received: 17 December 2009; Accepted: 30 December 2009 / Published: 5 January 2010
Abstract: After beta lactam antibiotics, hypersensitivity reactions to nonsteroidal antiinflammatory drugs are the second cause of hypersensitivity to drugs. Acute manifestations affect the respiratory tract (aspirin exacerbated respiratory disease), the skin (urticaria and angioedema), or are generalized (anaphylaxis). Correct diagnosis and treatment in order to prevent unnecessary morbidity and the potential risk of death from these severe reactions, and to provide proper medical advice on future drug use frequently requires the participation of allergology specialists familiar with these clinical conditions.
Keywords: asthma; anaphylaxis; drug reactions; non steroidal anti-inflammatory drugs (NSAIDs); urticaria and angioedema
Article StatisticsClick here to load and display the download statistics.
Notes: Multiple requests from the same IP address are counted as one view.
Cite This Article
MDPI and ACS Style
Sánchez-Borges, M.; Caballero-Fonseca, F.; Capriles-Hulett, A.; González-Aveledo, L. Hypersensitivity Reactions to Nonsteroidal Anti-Inflammatory Drugs: An Update. Pharmaceuticals 2010, 3, 10-18.
Sánchez-Borges M, Caballero-Fonseca F, Capriles-Hulett A, González-Aveledo L. Hypersensitivity Reactions to Nonsteroidal Anti-Inflammatory Drugs: An Update. Pharmaceuticals. 2010; 3(1):10-18.
Sánchez-Borges, Mario; Caballero-Fonseca, Fernan; Capriles-Hulett, Arnaldo; González-Aveledo, Luis. 2010. "Hypersensitivity Reactions to Nonsteroidal Anti-Inflammatory Drugs: An Update." Pharmaceuticals 3, no. 1: 10-18.